Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



On divisibility of the class number $h^{+}$
of the real cyclotomic fields of prime degree $l$

Author: Stanislav Jakubec
Journal: Math. Comp. 67 (1998), 369-398
MSC (1991): Primary 11R29
MathSciNet review: 1443121
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper, criteria of divisibility of the class number $h^+$ of the real cyclotomic field $\mathbf{Q}(\zeta _p+\zeta _p^{-1})$ of a prime conductor $p$ and of a prime degree $l$ by primes $q$ the order modulo $l$ of which is $\frac{l-1}{2}$, are given. A corollary of these criteria is the possibility to make a computational proof that a given $q$ does not divide $h^+$ for any $p$ (conductor) such that both $\frac{p-1}{2},\frac{p-3}{4}$ are primes. Note that on the basis of Schinzel's hypothesis there are infinitely many such primes $p$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation of the American Mathematical Society with MSC (1991): 11R29

Retrieve articles in all journals with MSC (1991): 11R29

Additional Information

Stanislav Jakubec
Affiliation: Mathematical Institute of the Slovak Academy of Sciences, Štefánikova 49, 814 73 Bratislava, Slovakia

Received by editor(s): March 16, 1995
Received by editor(s) in revised form: April 12, 1996
Article copyright: © Copyright 1998 American Mathematical Society